Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 27, NWS Green Bay, WI

March 17, 2011

NWS Green Bay, WI issued this small craft advisory at Mar 17, 2011, 6:48 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 6:48 AM CDT (11:48 UTC)
Expired
Mar 17, 2011, 7:00 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WHUS73 KGRB 171148
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
648 AM CDT THU MAR 17 2011

...GUSTY SOUTHWEST WINDS TODAY...

.GUSTY SOUTHWEST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT
TODAY. 

LMZ541>543-172000-
/O.NEW.KGRB.SC.Y.0027.110317T1148Z-110318T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
648 AM CDT THU MAR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SOUTHWEST WINDS 15 TO 25 KTS THROUGH THIS EVENING.

* WAVES BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
869 
WHUS73 KGRB 171516
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 AM CDT THU MAR 17 2011

...GUSTY SOUTHWEST WINDS TODAY...

.GUSTY SOUTHWEST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL
CRAFT TODAY.

LMZ541>543-172330-
/O.CON.KGRB.SC.Y.0027.000000T0000Z-110318T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1016 AM CDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* SOUTHWEST WINDS 15 TO 25 KTS THROUGH THIS EVENING.

* WAVES BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
819 
WHUS73 KGRB 172000
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT THU MAR 17 2011

...GUSTY SOUTHWEST WINDS EARLY THIS EVENING...

.GUSTY SOUTHWEST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL
CRAFT INTO THE EARLY EVENING. 

LMZ541>543-180000-
/O.CON.KGRB.SC.Y.0027.000000T0000Z-110318T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
300 PM CDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* SOUTHWEST WINDS 15 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH THE
  EARLY EVENING.

* WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:25 AM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Mar 17, 3:25 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
325 AM CDT THU MAR 17 2011

.SHORT TERM...TODAY/TONIGHT/FRIDAY. PRECIP POTENTIAL TODAY INTO
THIS EVENING THE MAIN FOCUS DURING THIS PERIOD. INITIALIZATION OF
GROUND TRUTH PRECIP WITH MODEL RUNS THIS MORNING INDICATE THE
DRIER NAM AND ECMWF ARE PERFORMING A LITTLE BETTER AT THE ONSET.
PCPN OVER THE NORTHERN PLAINS MAINLY POST FRONTAL EARLY THIS
MORNING. GFS SPREADS RAIN OVER NORTHERN WISCONSIN EARLY THIS
MORNING BUT SO FAR MID LEVEL CLOUDS WERE DEVELOPING IN THIS
REGION. ALL MODELS DO DEVELOP MORE OF A FRONTAL TYPE PCPN LATE
THIS MORNING AND ESPECIALLY INTO THE AFTERNOON HOURS WITH THE BEST
PERIOD OF ISENT LIFT. WILL HAVE EITHER A CHANCE OR SCATTERED
WORDING THIS AFTERNOON WITH THE SCATTERED SHOWER MENTION WITH THE
HIGHER POPS OVER NORTHEAST WISCONSIN. OVERALL PROBLEM IS THE SLOW
START OF SATURATION WITHIN THE BROAD UPPER RIDGE AND DRY FEED OF
AIR FROM THE SOUTH OR DOWNSTREAM. BUT EXPECT SHOWER ACTIVITY TO
PICK UP TODAY AS SURFACE DEWPOINTS CLIMB INTO THE 40S OVER THE
SOUTHEAST HALF OF THE FORECAST AREA. MID LEVEL FORCING IN THE
NEARLY ZONAL FLOW ALREADY PROGGED TO DEPART EASTERN WISCONSIN
EARLY THIS AFTERNOON AND AHEAD OF THE FRONT. BEST LIFT FROM THE
UPPER JET ALSO WELL NORTH OF THE AREA. DOES NOT SUPPORT MUCH RAIN
AT THIS TIME.

SURFACE FRONT PROGGED TO DEPART TO THE EAST QUICKLY THIS EVENING
WITH A LAGGING SURFACE TROUGH EXTENDING OVER THE NORTHERN GREAT
LAKES REGION TONIGHT. WEAK HIGH PRESSURE DRIFTS TOWARD THE AREA
FRIDAY BUT PLENTY OF CLOUDS UPSTREAM OR AREAS WEST FOR THIS
PERIOD WHILE A WEAK FRONTAL SYSTEM PASSES TO THE SOUTH.

WILL NEED TO ADJUST TEMPS A BIT THIS MORNING...STILL SOME 50S OVER
SOUTHWEST WISCONSIN IN THE STRONGER WAA SECTOR AND EITHER RISING
OR HOLD STEADY.  WITH LACK OF CLOUDS AND FOG THIS MORNING AND WARM
START...MAY NEED TO CONSIDER A 60 HERE OR THERE OVER EAST CENTRAL
WISCONSIN TODAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
UPPER TROUGH EXPECTED TO DIG ACROSS THE SOUTHWESTERN UNITED STATES
OVER THE WEEKEND WHILE RIDGE BUILDS ACROSS THE SOUTHEAST UNITED
STATES. THE GFS/ECMWF ALSO DEPICTED RIDGE AXIS ACROSS CENTRAL
CANADA THAT COULD BECOME A PLAYER FOR THE SYSTEM NEXT WEEK.
LATEST MODEL TRENDS HAVE TURNED COLDER FOR THE MIDDLE OF NEXT WEEK
WHICH WOULD MEAN THE POSSIBILITY OF MORE SNOW THAN RAIN FOR THE
SYSTEM THAT WILL AFFECT THE AREA TUESDAY INTO WEDNESDAY.

TRANQUIL WEATHER PATTERN EXPECTED FRIDAY NIGHT AND SATURDAY AS
HIGH PRESSURE SLIDES EAST OF THE AREA ON SATURDAY. LOW PRESSURE
IS EXPECTED TO DEVELOP ACROSS THE PLAINS ON SATURDAY NIGHT. THIS
FEATURE WILL BRING INCREASING MID AND HIGH CLOUDINESS TO THE REGION.
THE PRECIPITATION WILL STAY SOUTH AND WEST OF THE AREA DUE TO VERY
DRY AIR MASS IN PLACE ACROSS THE REGION. ON SUNDAY...THERE IS SOME
CONCERN THAT INCREASING DRY SOUTHEAST FLOW COULD HOLD OFF PRECIPITATION
ACROSS THE FAR EAST THROUGH MUCH OF THE DAY. PREVIOUS FORECAST HAD A
GOOD HANDLE AND CONTINUED THE POP TRENDS. DID INCREASE THEM SOME ACROSS
THE SOUTHWEST PORTION OF THE FORECAST AREA. ALSO WENT WITH A MIX ACROSS
THE FAR NORTH SUNDAY AND SUNDAY NIGHT DUE TO 850MB TEMPERATURES
NEAR 0 C AND THE POTENTIAL FOR SOME EVAPORATIVE COOLING AT THE ONSET
OF PRECIPITATION. ANY MIX WOULD CHANGE OVER TO RAIN BY MIDNIGHT ACROSS
THE FAR NORTHEAST PORTION OF THE FORECAST AREA.

CONTINUED HIGH CHANCES FOR PRECIPITATION SUNDAY NIGHT. THERE IS SOME
QUESTIONS TO HOW MUCH RAIN WILL FALL ACROSS THE REGION. THIS WILL
BE CRITICAL AS SOME RIVERS WILL SEE RISES DUE TO SNOW MELT AND THE
POSSIBILITY OF ICE JAMS. A FEW OF THE MODELS WANT TO SPLIT OFF THE
HEAVIER PRECIPITATION TO THE NORTH AND SOUTH OF THE FORECAST AREA WITH
TWO DISTINCT FEATURES FOR THE FOCUS OF THE HEAVIER QPF AREAS. SEVERAL
OTHER MODELS DEPICT A QUARTER TO HALF INCH OF PRECIPITATION ACROSS
THE AREA. WITH THIS FEATURE STILL SEVERAL DAYS OUT...HARD TO SAY WHICH
MODEL WAS RIGHT. SOMETHING TO WATCH OVER THE NEXT SEVERAL DAYS.

ANY LINGERING PRECIPITATION SHOULD END MONDAY MORNING AS SYSTEM MOVES
EAST OF THE AREA. IT SHOULD BE QUIET MONDAY NIGHT AS MAIN SYSTEM
IS EXPECTED TO APPROACH THE AREA ON TUESDAY. AGAIN...GFS AND ECMWF
DIFFER ON HOW QUICK PRECIPITATION RETURNS TO THE AREA AHEAD OF THIS
SYSTEM. AS STATED EARLIER IN THE DISCUSSION...00Z MODELS TONIGHT HAVE
TRENDED COLDER WITH SYSTEM. HAVE INCLUDED SNOW TUESDAY AND WENT ALL
SNOW TUESDAY NIGHT WITH NORTHEAST FLOW OFF COLD CANADIAN
HIGH. 850MB TEMPS AND LOW LEVEL THICKNESS VALUES SUPPORTIVE
OF ALL SNOW. IF THE PRECIPITATION WAS ALL SNOW...IT APPEARS THAT
IT WOULD BE AN ADVISORY TYPE SNOWFALL AT THE MOMENT. SEVERAL
FACTORS ON THE MODEL RUNS TONIGHT WOULD SUGGEST THAT THIS WOULD
NOT BE A VERY HEAVY SNOW. WEAKENING LOW IS EXPECTED TO MOVE ACROSS
CENTRAL ILLINOIS INTO INDIANA... DRY AIR WORKING IN FROM THE
CANADIAN HIGH COULD SUPPRESS PRECIPITATION AMOUNTS AND CONVERGENT
FLOW ALOFT NOT SUPPORTIVE OF UPWARD LIFT.

AGAIN...THIS FEATURE IS STILL NEARLY A WEEK AWAY...THEREFORE THINGS
COULD CHANGE SIGNIFICANTLY. STAY TUNED!
&&

.AVIATION...VFR CONDITIONS EXPECTED FOR THE MORNING HOURS THEN
EXPECT MAINLY MVFR CIGS WITH SCATTERED SHOWERS TO WORK INTO THE
AREA THIS AFTERNOON AND EARLY EVENING. EXPECT A RETURN TO VFR
CONDITION TONIGHT AFTER THE FROPA.

&&

.HYDROLOGY...LATEST RIVER FORECASTS HAVE TRENDED TO A LOWER CREST
AND JUST BELOW FLOOD STAGE FOR LATE IN THE WEEK FOR THE YELLOW
RIVER IN WOOD COUNTY. OTHERWISE EXPECT TO SEE SOME RISES TO AT
LEAST BANKFULL LEVELS THE NEXT FEW DAYS FOR SOME RIVERS OVER
CENTRAL AND EAST CENTRAL WISCONSIN. LACK OF RAIN DURING THE
SNOWMELT THIS WEEK HAS KEPT THE RIVER FLOODING IN CHECK SO FAR.
STILL THE POTENTIAL OF ICE JAMS DURING BREAK UP OF RIVERS. SINCE A
FEW RIVERS COULD STILL REACH NEAR FLOODSTAGE BY THIS
WEEKEND...WILL ISSUE AN ESF THIS MORNING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/ECKBERG
Hazardous weather outlook, Mar 17, 6:01 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
601 AM CDT THU MAR 17 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
601 AM CDT THU MAR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MILD TEMPERATURES DURING THE WEEK HAVE MELTED A GOOD PORTION OF
THE SNOW PACK OVER EAST CENTRAL AND CENTRAL WISCONSIN. RUNOFF
WILL WORK INTO AREA RIVERS LATE THIS WEEK AND INTO THE WEEKEND.
AS A RESULT...RIVERS...STREAMS AND TRIBUTARIES WILL RISE AND SOME
MAY APPROACH FLOOD STAGE THIS WEEKEND. ICE JAMS MAY ALSO OCCUR
DURING BREAKUP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-181115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
601 AM CDT THU MAR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TH/RE

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.